MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-18 (d057463); product type: ; implant date ; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two pipelines failed to open in the distal section and were found rough.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the posterior communicating artery with a max diameter of 5 mm and a 4 mm neck diameter.Landing zone: distal: 4.6 mm and proximal: 4.9 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The angiographic result post procedure showed that after the surgeon used the last stent, the stent was deployed smoothly and adhered well to the vessel wall, with significant retention of contrast agent.It was reported that during preoperative assessment and device model selection, the first stent chosen was a pipeline 500-18.The stent was unpacked, hydrated, and then delivered.The stent delivery catheter was advanced to the m2 segment of the middle cerebral artery, and the stent reached the target position as well.Stent deployment was initiated by retracting the delivery catheter; the stent was in a straight segment of the vessel and was retracted 10 mm.After waiting for a while, the tip of the stent still did not open.The customer tried to advance the stent, but the stent tip remained unopened.Therefore, the stent was recaptured and redeployed, but the tip still did not open.The entire system was withdrawn to the internal carotid artery, but the tip of the stent remained unopened.The stent tip was rough, so the operator decided to replace the stent with a 500-16, but the same issue occurred.Finally, after switching to a 4.75 stent, the stent opened successfully and the procedure was completed.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a puweisen 5f 115 guide catheter, xt27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the failure to open or roughness was not determined.The pipeline had not been placed in a vessel bend when it failed to open.No additional steps or other devices were attempted to open the pipeline; after discovering a problem with the tip's shape, the stent was directly replaced.
 
Additional Manufacturer Narrative
H3 product analysis: ¿as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and inside a shipping box.The pipeline flex shield pusher wire was not returned.¿damaged location details: the pipeline flex shield braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.No other anomalies were found.¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as both ends of the returned pipeline flex shield braid were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported that the vessel tortuosity was moderate, and the pipeline had not been placed in a vessel bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This re port does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee ca used or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23803414
Report Number2029214-2025-02622
Device Sequence Number9389393
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)280410(10)D032393
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD032393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/16/2025
01/28/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/14/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale